Alert archive / Montana / High Wind Watches in 2006
High Wind Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 14, 2006, 4:37 AM MST. It took effect at Nov 15, 2006, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 4:37 AM MST (11:37 UTC)
- In effect from
- Nov 15, 2006, 2:00 PM MST
- Expired
- Nov 14, 2006, 2:10 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 141137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 437 AM MST TUE NOV 14 2006 .THE NEXT IN A SERIES OF PACIFIC LOW PRESSURES SYSTEM WILL APPROACH THE REGION WEDNESDAY AFTERNOON WITH LOW PRESSURE MOVING EAST ACROSS SOUTHWESTERN CANADA WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG WINDS WILL LIKELY DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT AS STRONG LOW PRESSURE MOVES BY TO THE NORTH. MTZ009-010-048-142230- /O.NEW.KTFX.HW.A.0013.061115T2100Z-061116T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 437 AM MST TUE NOV 14 2006 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS INCLUDING EASTERN GLACIER COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT THEN DIMINISH THURSDAY MORNING AS LOW PRESSURE EXITS TO THE EAST. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HOENISCH
1 follow-up statement
000 WWUS75 KTFX 142110 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 210 PM MST TUE NOV 14 2006 .THE NEXT IN A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL APPROACH THE REGION WEDNESDAY AFTERNOON WITH LOW PRESSURE MOVING EAST ACROSS SOUTHWESTERN CANADA WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG WINDS WILL LIKELY DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT AS STRONG LOW PRESSURE MOVES BY TO THE NORTH. MTZ009-010-048-150515- /O.UPG.KTFX.HW.A.0013.061115T2100Z-061116T1500Z/ /O.NEW.KTFX.HW.W.0017.061115T2100Z-061116T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 210 PM MST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 8 AM MST THURSDAY FOR THE NORTHERN ROCKIES AND ADJACENT PLAINS... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 8 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT THEN DIMINISH THURSDAY MORNING AS LOW PRESSURE EXITS TO THE EAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 14, 4:15 AM MST, 22 minutes earlier.
Area forecast discussion, Nov 14, 4:15 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 415 AM MST TUE NOV 14 2006 .DISCUSSION... TODAY THROUGH THURSDAY...THE UPPER LEVEL TROF THAT MOVED ACROSS THE REGION OVERNIGHT WILL DIG INTO THE CENTRAL U.S TODAY...KEEPING A COOL AND SOMEWHAT UNSTABLE NW FLOW ALOFT OVER THE FORECAST AREA TODAY. THIS MORNING...A DISTURBANCE EMBEDDED WITH THE FLOW WILL MOVE THROUGH SW MT WHILE A WEAK FRONTAL BOUNDARY DROPS SOUTH THROUGH NORTH-CENTRAL MT. AN AREA OF SNOW WILL MOVE THROUGH CENTRAL AND SW MT THIS MORNING...WITH LIGHT ACCUMULATIONS EXPECTED IN THE VALLEYS AND 2-5 INCHES OF SNOW EXPECTED IN THE MOUNTAINS. THE FRONTAL BOUNDARY DROPPING THROUGH NORTH-CENTRAL MT WILL BRING A WIND SHIFT TO THE NORTHWEST WITH A FEW FLURRIES POSSIBLE THROUGH LATE THIS MORNING. BY THIS AFTERNOON...AN UPPER LEVEL RIDGE BUILDING INTO THE PACIFIC NW WILL MOVE TO THE NORTHERN ROCKIES...BRINGING DRIER CONDITIONS AND CLEARING SKIES FROM WEST TO EAST. CLEARING SKIES TONIGHT AND RELATIVELY LIGHT WINDS WILL ALLOW FOR SEASONABLY COOL OVERNIGHT LOW TEMPERATURES. LIGHT WINDS IN THE SW MT VALLEYS AND GROUND MOISTURE FROM THIS MORNINGS PRECIPITATION MAY ALLOW FOR THE FORMATION OF SOME PATCHY FOG. THE UPPER LEVEL RIDGE WILL PROGRESS EAST ACROSS THE STATE WEDNESDAY AS THE NEXT PACIFIC SYSTEM COMES ONSHORE. PRECIPITATION WILL INCREASE AGAIN ALONG AND WEST OF THE CONTINENTAL DIVIDE WEDNESDAY AFTERNOON AS MOIST WESTERLY FLOW INCREASES. ANOTHER FAIRLY STRONG SURFACE LOW WILL MOVE INTO BC LATE WEDNESDAY AND ACROSS ALBERTA WEDNESDAY NIGHT AND THURSDAY WITH THE UPPER LEVEL TROF MOVING ACROSS MT THURSDAY. THIS WILL BRING SIGNIFICANT AMOUNTS OF PRECIPITATION TO THE CONTINENTAL DIVIDE WEDNESDAY NIGHT WITH STRONG WINDS POSSIBLE AGAIN ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS LATE WEDNESDAY THROUGH WEDNESDAY NIGHT AND WILL ISSUE A HIGH WIND WATCH FOR THAT AREA. PRECIPITATION SITUATION ALONG NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE WILL NEED TO MONITORED AS MODELS INDICATE PRECIP AMOUNTS OVER 1 WITH SNOW LEVELS LIKELY RISING WEDNESDAY NIGHT....BEFORE FALLING AGAIN WITH THE TROF PASSAGE BY THURSDAY MORNING. THERE ARE STILL SOME DIFFERENCES BETWEEN MODELS WITH EXACTLY HOW WARM IT WILL GET AHEAD OF THE TROF WITH MAXIMUM SNOW LEVELS WEDNESDAY NIGHT RANGING FROM 6000-8000FT. DRIER AND COOLER AIR WILL WORK INTO THE REGION BEHIND THE TROF THROUGH THE DAY THURSDAY. HOENISCH THURSDAY NIGHT THROUGH SUNDAY NIGHT...ZONAL WESTERLY FLOW WILL DOMINATE THE AREA FOR SHOWERS MAINLY OVER THE MOUNTAINS AND SOUTHWEST MONTANA. MINOR SHORT WAVES MOVE THROUGH THE FLOW WITH THE NEXT STRONGER SYSTEM MOVING THROUGH ON SUNDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. CAMP MONDAY THROUGH TUESDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD...DIFFERING IN MINOR FEATURES. I WENT WITH A COMPROMISE OF AN UPPER LEVEL RIDGE MOVES OVER THE MIDWEST...WHILE A TROUGH REMAINS OFF THE WEST COAST DURING THIS PERIOD. A SERIES OF DISTURBANCES IN A FAIRLY MOIST BUT STRONG SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA...IS EXPECTED TO PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH SCATTERED RAIN OR SNOW SHOWERS...MAINLY OVER AND NEAR THE MOUNTAINS. DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS MOSTLY DRY...WITH ONLY A FEW SHOWERS EXPECTED OVER THE CENTRAL PLAINS. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE SEASONAL AVERAGES MONDAY...BUT A RELATIVELY DRY PACIFIC COLD FRONT SHOULD DROP TEMPERATURES SEVERAL DEGREES BY TUESDAY. EK && .AVIATION... UPDATED 1120Z. PERIODS OF MVFR/IFR CEILINGS AND VSBYS THIS MORNING DUE TO A WEATHER DISTURBANCE WHICH WILL PASS THROUGH THE FORECAST AREA BY 18Z. WINDS WILL BE RELATIVELY LIGHT THIS MORNING AND THEN PICK UP IN THE LATE MORNING OR EARLY AFTERNOON. VFR CONDITIONS EXPECTED THIS AFTERNOON WITH POSSIBLY SOME PATCHY FOG DEVELOPING OVER THE SOUTHWEST VALLEYS BY WEDNESDAY MORNING. CAMP && .PRELIMINARY POINT TEMPS/POPS... GTF 39 26 50 36 / 10 0 0 0 CTB 39 22 49 32 / 10 0 0 0 HLN 40 22 47 32 / 50 0 0 10 BZN 37 11 41 30 / 60 0 0 10 WEY 32 -3 29 19 / 70 0 10 30 DLN 39 16 41 31 / 30 0 0 20 HVR 40 17 46 30 / 10 0 10 10 LWT 39 20 47 32 / 60 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR MTZ009-010-048. && SHORT TERM...HOENISCH LONG TERM...CAMP AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 13, 7:55 PM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 755 PM MST MON NOV 13 2006 MTZ009-048-141300- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 755 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT SNOW WILL CONTINUE THROUGH THE NIGHT...WITH LOCAL AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. THE SNOW WILL TAPER OFF LATE TONIGHT AND WINDS WILL CONTINUE TO DIMINISH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER MOIST PACIFIC STORM SYSTEM WILL APPROACH THE ROCKY MOUNTAIN FRONT WEDNESDAY. SNOW LEVELS WILL RISE. RAIN WITH THIS SYSTEM OVER THE SNOW PACK MAY PRODUCE HYDROLOGICAL CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>047-049>051-054-141300- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 755 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THE REST OF TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT AND THURSDAY WITH STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-141300- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 755 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THE REST OF TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT FOR SNOW ACCUMULATIONS. WINDS WILL INCREASE ON THURSDAY FOR POSSIBLE BLOWING SNOW PROBLEMS FOR TRAVELERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:10 PM MST | High Wind Warning | TFX | 42 hr |
Nearby
High Wind Watches in Montana, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.